Alert archive / Colorado / Flash Flood Warnings in 2025
Flash Flood Warning 18, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood warning at Jul 24, 2025, 2:52 PM MDT for Custer County, Fremont County, Saguache County, Colorado. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2025, 2:52 PM MDT (20:52 UTC)
- Expired
- Jul 24, 2025, 5:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Custer County, CO, Fremont County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 132 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 3:55 PM MDT | RAIN 0.95 | 7 Ese Texas Creek, CO | Pea sized hail also reported. |
| Jul 24, 4:00 PM MDT | RAIN 2.23 | 3 N Hillside, CO | Rain gauge north of Hillside, CO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
387
WGUS55 KPUB 242052
FFWPUB
COC027-043-109-242315-
/O.NEW.KPUB.FF.W.0018.250724T2052Z-250724T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pueblo CO
252 PM MDT Thu Jul 24 2025
The National Weather Service in Pueblo has issued a
* Flash Flood Warning for...
Western Fremont County in central Colorado...
Northeastern Saguache County in central Colorado...
Northwestern Custer County in southeastern Colorado...
* Until 515 PM MDT.
* At 252 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 0.5 inches of rain have
fallen. Very heavy rain is continuing to fall. Additional rainfall
amounts of 1 to 1.5 inches are possible in the warned area. Heavy
rain has fallen over this area over the last couple of days. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Texas Creek, Cotopaxi, Coaldale, Howard and Hillside.
This includes the following high risk locations...
Cutty's Resort On Hayden Creek Road, Big Cottonwood Creek along
County Road 40 and Cottonwood Creek at County Road 39 and Highway 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3839 10595 3863 10552 3826 10531 3820 10528
3820 10573 3820 10575 3837 10599
FLASH FLOOD...RADAR INDICATED
$$
HodanishWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:35 PM MDT, 17 minutes earlier. Its key messages:
- Widespread showers and thunderstorms will continue into the evening, with the main storm risks being excessive rainfall and flash flooding. One or two strong/severe storms are possible into early evening along and east of I-25, with quarter size hail and wind gusts over 60 mph.
- Flash Flood Watch this afternoon and evening for Huerfano and Las Animas counties, along with the Sangre de Cristo Mountains. Especially watching the Sangres, where heavy rain has fallen the past few days.
- Drier and hot for the weekend into early next week, before moisture returns for mid to late next week.
Area forecast discussion, Jul 24, 2:35 PM MDT, 17 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 235 PM MDT Thu Jul 24 2025 .KEY MESSAGES... - Widespread showers and thunderstorms will continue into the evening, with the main storm risks being excessive rainfall and flash flooding. One or two strong/severe storms are possible into early evening along and east of I-25, with quarter size hail and wind gusts over 60 mph. - Flash Flood Watch this afternoon and evening for Huerfano and Las Animas counties, along with the Sangre de Cristo Mountains. Especially watching the Sangres, where heavy rain has fallen the past few days. - Drier and hot for the weekend into early next week, before moisture returns for mid to late next week. && .SHORT TERM /THROUGH FRIDAY/... Issued at 210 PM MDT Thu Jul 24 2025 Widespread shower/thunderstorm activity over the mountains and valleys at mid-afternoon, with bulk of the activity west of I-25 as of 2 pm. Already seeing some pockets of heavier rainfall over mainly the higher terrain, and will continue to monitor for potential flash flooding, especially over the Sangres, where heavy rainfall/minor flooding has occurred the past few days, especially above Sand Dunes NP. CAMs suggest activity pushes east into the I-25 and onto the plains 5pm-8pm time frame, with perhaps some stronger/windier storms on the plains as larger scale outflows develop. Suppose we could get some marginally severe hail out of a storm or two, though shear (0-6km 20-25 kts) and CAPE (700-1400 J/KG) aren't particularly strong/high. Activity slowly wanes by late evening, though a few showers will linger past midnight, mainly along and east of I-25. On Friday, pocket of dry air begins to rotate into the area, which will begin to suppress convection, especially along the Continental Divide. Overall, still a chance for an afternoon storm at many mountain/valley/I-25 locations, though storm strength will be weaker and rainfall amounts lighter as moisture/instability decrease. Max temps will begin to creep upward a few degf as air mass dries out, though readings will still be at or slightly below seasonal averages. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Issued at 322 AM MDT Thu Jul 24 2025 Overall, there is decent agreement between the operational guidance and low ensemble spreads through the extended period. Drier and hot conditions are expected over the weekend into early next week before monsoonal moisture returns to the area. Friday night through Monday...large high pressure is forecast to build across the Central Plains, and cut off the main moisture plume across Colorado. A few thunderstorms will be ongoing Friday evening, mainly across the Palmer Divide and Raton Mesa. These storms will quickly weaken as they shift eastward towards the Kansas border, with dry conditions by Saturday morning. The main moisture plume is forecast to cut off by Saturday, with broad southwesterly flow moving across the region. PWAT values are forecast to fall dramatically, with much drier air across the Intermountain West. Dewpoints are forecast to fall into the 30s and 40s from the I-25 corridor, west, while dewpoints fall into the 50s across the Plains. With drier air in place, thunderstorms potential goes down. Residual moisture over the Mountains may lead to a couple of thunderstorms Saturday afternoon, and likely dry across the region on Sunday. Humidity values will be low along the Continental Divide and San Luis Valley, and spotty near critical fire weather conditions are possible Saturday and Sunday. The limiting factor will be winds, which are forecast to remain under 25 mph. Temperatures will warm over the weekend with the Plains seeing mid 90s to lower 100s, while the San Luis Valley heats into the 80s for the weekend. By Monday, moisture begins to return to the area. PWAT values increase along with low level moisture. Energy is forecast to lift northward out of New Mexico by Monday afternoon, with an increase in showers and thunderstorms forecast across the higher terrain. Temperatures will remain hot, with the Plains approaching 100 degrees and 80s across the San Luis Valley. Tuesday through Thursday...the upper ridge continues over the Central Plains, with the monsoonal moisture tap increasing across Colorado. Multiple waves in southerly flow are forecast to lift northward out of the Desert Southwest for mid to late week. PWAT values are forecast increase in access of 1 inch, and daily rounds of showers and thunderstorms are forecast Tuesday through Friday. This will include the potential for locally heavy rainfall and possible flash flooding. Initial development is forecast over the Mountains, then spreading northeast into the Pikes Peak Region and portions of the Plains each day. Temperatures will also begin to cool, with highs in the 80s by Thursday. Mozley && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1124 AM MDT Thu Jul 24 2025 VFR early this afternoon, then showers and thunderstorms develop at mid afternoon and impact the terminals 22z-03z. Reduced CIGS and VIS in heavy rain along with gusty outflow winds to near 40 kts are possible. VCSH will likely continue at KCOS and KPUB into this evening before dissipating toward 06z, then VFR overnight into Fri morning. && .PUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until 9 PM MDT this evening for COZ072>075-087-088- 094. && SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...PETERSEN
Hazardous weather outlook, Jul 24, 12:01 PM MDT, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1201 PM MDT Thu Jul 24 2025 COZ058>089-093>099-251815- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1201 PM MDT Thu Jul 24 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will increase in coverage and intensity today, with the main risks being excessive rainfall and flash flooding. Quarter size hail, gusty winds over 60 mph, and frequent lightning will also be possible with the strongest thunderstorms today from the eastern mountains into the southeast plains. The highest risk for flash flooding today will be over the Sangre de Cristo Range and the southern I-25 corridor, where a Flash Flood Watch is in effect from Noon through 9 PM. Never drive through flooded roadways and seek higher ground if area creeks and streams rise out of their banks. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Showers and thunderstorms continue Friday, though we begin to see a decrease in coverage and intensity, along with lesser rainfall amounts. Showers and storms will likely remain over and more near to the mountains on Friday. The main risks with these storms will be frequent lightning, small hail, and outflow winds gusting to 55 mph. Drier conditions are expected for the weekend along with hot temperatures. Highs on the Plains will approach 100 degrees. Spotty, near critical fire weather conditions will be possible along the Continental Divide and San Luis Valley over the weekend. Moisture returns to the region Tuesday through Wednesday, with increasing showers and thunderstorms across the region. Initial development is forecast over the Mountains, spreading east into the Plains during the evening hours. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 10/EHR
In the hours before
Special weather statement, Jul 24, 1:46 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
146 PM MDT Thu Jul 24 2025
COZ071-242015-
Southern San Luis Valley CO-
146 PM MDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COSTILLA AND
SOUTHEASTERN CONEJOS COUNTIES THROUGH 215 PM MDT...
At 146 PM MDT, Doppler radar was tracking a strong thunderstorm near
Manassa, or 22 miles south of San Luis Valley Airport. This
thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Manassa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3718 10595 3719 10572 3705 10568 3704 10593
TIME...MOT...LOC 1946Z 354DEG 3KT 3712 10583
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Jul 24, 1:52 PM MDT, 1 hour before
Special Weather Statement
National Weather Service Pueblo CO
152 PM MDT Thu Jul 24 2025
COZ076-077-242015-
Western/Central Fremont County Below 8500 Ft CO-
Northwestern Fremont County Above 8500Ft CO-
152 PM MDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAIN
OVER CENTRAL FREMONT COUNTY THROUGH 215 PM MDT...
At 151 PM MDT, Doppler radar was tracking a strong thunderstorm near
Waugh Mountain, or 53 miles southwest of Colorado Springs, moving
south at 10 mph.
HAZARD...Locally heavy rain and wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Heavy rain could cause streams to rise quickly across
central Fremont county.
Locations impacted include...
Waugh Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3859 10576 3859 10559 3842 10564 3843 10573
TIME...MOT...LOC 1951Z 000DEG 11KT 3851 10572
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Jul 24, 2:10 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service Pueblo CO
210 PM MDT Thu Jul 24 2025
COZ071-242045-
Southern San Luis Valley CO-
210 PM MDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COSTILLA AND
EASTERN CONEJOS COUNTIES THROUGH 245 PM MDT...
At 209 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of San Acacio, or 21 miles southeast of San Luis
Valley Airport. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
San Acacio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3713 10576 3723 10574 3722 10555 3707 10559
TIME...MOT...LOC 2009Z 282DEG 4KT 3716 10568
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Jul 24, 2:21 PM MDT, 31 minutes before
Special Weather Statement National Weather Service Pueblo CO 221 PM MDT Thu Jul 24 2025 COZ076-077-242045- Western/Central Fremont County Below 8500 Ft CO- Northwestern Fremont County Above 8500Ft CO- 221 PM MDT Thu Jul 24 2025 ...THUNDERSTORM CLUSTER WILL PRODUCE HEAVY RAIN ACROSS CENTRAL FREMONT COUNTY THROUGH 245 PM MDT... At 218 PM MDT, Doppler radar was tracking strong thunderstormS over Texas Creek, or 50 miles southwest of Colorado Springs. This thunderstorm was nearly stationary. HAZARD...Heavy rain and Pea size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Texas Creek. Thunderstorm mergers in the area across central Fremont county will likely merge and produce locally heavy rain and small hail. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3832 10558 3850 10575 3861 10557 3842 10538 TIME...MOT...LOC 2018Z 240DEG 4KT 3840 10558 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH Hodanish
Special weather statement, Jul 24, 2:27 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
227 PM MDT Thu Jul 24 2025
COZ081-242100-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
227 PM MDT Thu Jul 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN TELLER COUNTY
THROUGH 300 PM MDT...
At 227 PM MDT, Doppler radar was tracking a strong thunderstorm near
Westcreek, or 31 miles northwest of Colorado Springs. This
thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern Teller
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3913 10518 3903 10527 3904 10533 3913 10533
TIME...MOT...LOC 2027Z 282DEG 4KT 3911 10529
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Jul 24, 2:41 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
241 PM MDT Thu Jul 24 2025
COZ072-073-076>078-242115-
Western/Central Fremont County Below 8500 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Northwestern Fremont County Above 8500Ft CO-
241 PM MDT Thu Jul 24 2025
...A LARGE THUNDERSTORM CLUSTER WILL IMPACT SOUTHWESTERN FREMONT...
NORTHWESTERN CUSTER AND NORTHEASTERN SAGUACHE COUNTIES THROUGH 315
PM MDT...
At 238 PM MDT, Doppler radar was tracking strong thunderstorms over
the greater Cotopaxi/Texas Creek area or 56 miles southwest of
Colorado Springs. This complex of storms was showing little
movement.
HAZARD...Very heavy rain, Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Heavy rain will impact the region. Flash flooding could
occur with these storms and a flash flood warning may be
needed if these storms do not weaken and or remain
stationary for a period time. Small hail a gusty winds to
40 mph will also be possible.
Locations impacted include...
Texas Creek, Howard, Cotopaxi, Coaldale, and Hillside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3838 10594 3858 10567 3842 10540 3804 10557
TIME...MOT...LOC 2038Z 282DEG 4KT 3836 10567
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:35 PM MDT | Special Weather Statement | PUB | Las Animas | 40 min |
| Jul 24, 12:44 AM MDT | Flood Watch | PUB | Alamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 2 more | 20 hr |
| Jul 24, 12:44 PM MDT | Special Weather Statement | PUB | Costilla | 31 min |
| Jul 24, 1:04 PM MDT | Special Weather Statement | PUB | Chaffee | 26 min |
| Jul 24, 1:08 PM MDT | Special Weather Statement | PUB | Fremont | 22 min |
| Jul 24, 1:22 PM MDT | Special Weather Statement | PUB | Huerfano | 23 min |
| Jul 24, 1:46 PM MDT | Special Weather Statement | PUB | Conejos | 29 min |
| Jul 24, 1:52 PM MDT | Special Weather Statement | PUB | Fremont | 23 min |
| Jul 24, 2:10 PM MDT | Special Weather Statement | PUB | Costilla | 35 min |
| Jul 24, 2:21 PM MDT | Special Weather Statement | PUB | Fremont | 24 min |
| Jul 24, 2:27 PM MDT | Special Weather Statement | PUB | Teller | 33 min |
| Jul 24, 2:41 PM MDT | Special Weather Statement | PUB | Fremont | 34 min |
| Jul 24, 3:11 PM MDT | Special Weather Statement | PUB | Chaffee | 34 min |
| Jul 24, 4:06 PM MDT | Special Weather Statement | PUB | Custer | 24 min |
| Jul 24, 4:19 PM MDT | Special Weather Statement | PUB | Las Animas | 26 min |
| Jul 24, 4:22 PM MDT | Special Weather Statement | PUB | Teller | 23 min |
| Jul 24, 4:34 PM MDT | Special Weather Statement | PUB | Custer | 26 min |
| Jul 24, 4:51 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 84 min |
| Jul 24, 4:55 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jul 24, 4:57 PM MDT | Special Weather Statement | PUB | Otero | 33 min |
| Jul 24, 5:48 PM MDT | Special Weather Statement | PUB | Pueblo | 42 min |
| Jul 24, 5:54 PM MDT | Special Weather Statement | PUB | Pueblo | 51 min |
Nearby
Flash Flood Warnings in Colorado, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.